FDA urges people to not participate in ‘Benadryl Challenge’

News

(NBCNC) The United States Food and Drug Administration is warning the public against taking high doses of the allergy medicine Benadryl.

The agency said it has become aware of news reports of teenagers ending up in the emergency room or even dying, after participating in the “Benadryl Challenge”.

The challenge, which gained traction on the social media app Tik Tok, encourages users to take multiple doses of the medication to induce hallucinations.

The FDA said taking large doses can lead to serious heart problems, seizures, comas or even death.

The agency also “strongly urged” Tik Tok to remove all videos pertaining to the challenge from their platform.

Copyright 2020 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Right Now

Don't Miss

Community Calendar

KETK Twitter & Facebook

FOX51 Twitter & Facebook